More families have come forward with stories about frightening side effects in children who took Tamiflu. CBS11 first broke the news of a 6-year-old Allen girl who tried to jump out of a window after taking the anti-influenza drug. She is now back to normal, but her family wasn’t alone. But Lindsay Ellis of Indianapolis was a healthy 11-year-old before she had the flu last year. Then she began hallucinating bugs on her body and the devil’s voice in her ear. “It literally reminded me of a scary movie at that time, like, is my daughter possessed?” says her father, Charles Ellis. “What is really going on?” Ellis says doctors believe it was a reaction to Tamiflu. “About day three, she started acting loopy,” he says. Lindsay was hospitalized for nearly two months, had a feeding tube and was incoherent and unable to move her hands or feet for several weeks. “Not knowing if my daughter was going to make it from day to day, because the doctors were telling me, I don’t know what to do,” he says. “It was horrific for anyone involved in it who came to see her.” A year later, she still suffers tremors. Ellis, like the other families we have heard from, wants more transparency when it comes to Tamiflu – better labeling on the packaging and warnings from doctors who prescribe it. It’s something japan took a step further.
Read More: CBS Dallas / Fort Worth